MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 55410006545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that patient underwent an unspecified spinal procedure for stabilization of l4-l5.Post-op, the screw broke and the patient underwent a revision surgery.The distal parts of the screws remained inside the patient.
 
Additional Manufacturer Narrative
Corrected/ additional information.
 
Event or Problem Description
No patient complications were reported post revision surgery.
 
Additional Manufacturer Narrative
Product analysis :visual and optical examination of fas bone screw confirm breakage approximately 6 threads from the base of the bone screw head.Visual and optical examination of the adjacent surfaces to the area of crack propagation do not identify a surface defect which could contribute to the foregoing fracture.Optical and microscopic examination reveals significant secondary (post-fracture) damage to the fracture surface.Undamaged areas of fracture surface display progressive convex striations and beach marks through the cross-sectional area of the bone screw, until subsequent mechanical failure.Dimensional examination of the major diameter verified conformance to print specification.The above observations are consistent with cyclic fatigue.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6342656
Report Number1030489-2017-00341
Device Sequence Number30394
Product Code NKB
UDI-Device Identifier00643169073999
UDI-Public00643169073999
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55410006545
Device Lot NumberH5251640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/25/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/20/2017
Supplement Report FDA Received Date03/02/2017
04/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;